Alert archive / Alabama / Tornado Warnings in 2005

Tornado Warning 10, NWS Mobile, AL

April 30, 2005Butler County, Crenshaw County, Alabama

NWS Mobile, AL issued this tornado warning at Apr 30, 2005, 7:11 AM CDT for Butler County, Crenshaw County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2005, 7:11 AM CDT (12:11 UTC)
Expired
Apr 30, 2005, 8:00 AM CDT
In force
49 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Butler County, AL, Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:05 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMOB 301211
TORMOB
ALC013-041-301300-
/O.NEW.KMOB.TO.W.0010.050430T1211Z-050430T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
711 AM CDT SAT APR 30 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* TORNADO WARNING FOR...

  BUTLER COUNTY IN SOUTH CENTRAL ALABAMA
  CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 800 AM CDT

* AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
  NORTHWEST OF PIGEON CREEK...AND MOVING EAST AT 50 MPH.

* THE TORNADO PRODUCING STORM IS EXPECTED TO BE NEAR...
  RUTLEDGE AND LUVERNE BY 725 AM CDT
  PATSBURG AND LIVE OAK BY 730 AM CDT

IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...ABANDON VEHICLES AND
MOBILE HOMES AND SEEK A REINFORCED SHELTER. MOVE TO THE LOWEST FLOOR
INTERIOR HALLWAY OR CLOSET. COVER YOUR BODY WITH BLANKETS OR PILLOWS.

IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3178 8663 3162 8659 3169 8614 3195 8619

$$
1 follow-up statement
000 
WWUS54 KMOB 301234
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
731 AM CDT SAT APR 30 2005

ALC013-301241-
/O.CAN.KMOB.TO.W.0010.000000T0000Z-050430T1300Z/
BUTLER AL-
731 AM CDT SAT APR 30 2005

...THE TORNADO WARNING FOR BUTLER COUNTY IS CANCELLED...

THE SEVERE STORM CAPABLE OF PRODUCING A TORNADO HAS MOVED EAST OF 
BUTLER COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR BUTLER COUNTY.

LAT...LON 3190 8636 3171 8633 3171 8615 3198 8620

$$

ALC041-301300-
/O.CON.KMOB.TO.W.0010.000000T0000Z-050430T1300Z/
CRENSHAW AL-
731 AM CDT SAT APR 30 2005

...A TORNADO WARNING CONTINUES UNTIL 800 AM CDT FOR EASTERN CRENSHAW 
COUNTY...

AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BRADLEYTON...OR
ABOUT 14 MILES NORTH OF LUVERNE...MOVING EAST AT 60 MPH.

AT 727 AM...DOPPLER RADAR ALSO INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING A TORNADO JUST SOUTH OF LIVE OAK.  THIS STORM 
WAS MOVING EAST AT 55 MPH.

LAT...LON 3190 8636 3171 8633 3171 8615 3198 8620

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Apr 30, 5:00 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 30, 5:00 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT APR 30 2005

.SYNOPSIS...SERIES OF WEAK IMPULSES MOVING IN VERY BROAD UPPER LEVEL
RIDGE...WITH MAIN TROUGH AXIS FROM THE CENTRAL PLAINS TO THE DESERT
SOUTHWEST. BOUNDARY LAYER MOISTURE ON THE INCREASE WITH H85 SPECIFIC
HUMIDITY VALUES 8+ G/KG TO THE WEST OF OUR CWA. LINE OF CONVECTION
CENTERED ON SURFACE MOISTURE AXIS FROM NORTHERN ALABAMA TO SOUTHEAST
LOUISIANA...WITH DEWPOINTS IN THE LOWER 70S ACROSS MOST OF THE
FORECAST AREA AT THIS TIME.

&&

.SHORT TERM...THUNDERSTORMS...SOME SEVERE...WILL ADVANCE EAST ACROSS
THE FORECAST AREA TODAY AS SURFACE COLD FRONT MOVES THROUGH THE
REGION. THE PRECIPITATION WILL MOVE OFFSHORE THIS EVENING...WITH
FRONT MOVING WELL SOUTH OF THE MARINE ZONES. HIGH PRESSURE WILL
DOMINATE THROUGH THE REMAINDER OF THE SHORT TERM...AND THEREFORE
LOWERED POPS TO NEAR ZERO AS DRY AIR INVADES FROM THE NORTH.
TEMPERATURES AROUND GFS MAV GUIDANCE.

&&

.LONG TERM...(TUESDAY THROUGH FRIDAY)...SLIGHT CHANCE TO LOW
SCATTERED POPS THROUGH THE EXTENDED AS SERIES OF WEAK SHORTWAVES
MOVE THROUGH BROAD UPPER TROUGH. TEMPERATURES WILL BE SLIGHTLY BELOW
NORMAL THROUGH THE PERIOD.

&&

.MARINE...ONSHORE WINDS AND SEAS WILL INCREASE AHEAD OF A FRONT
WHICH WILL PASS THE AREA LATE THIS AFTERNOON INTO TONIGHT. OFFSHORE
WIND WILL PERSIST THROUGH MONDAY...BECOMING MORE EASTERLY BY LATE
MONDAY AS A HIGH MOVES FROM THE CENTRAL US TO THE EAST COAST. FLOW
WILL RETURN TO ONSHORE BY MONDAY NIGHT AND STRENGTHEN AHEAD OF A WEAK
FRONT THAT WILL PASS THE AREA EARLY WEDNESDAY BRINGING SCATTERED
SHOWERS AND THUNDERSTORMS. THAT FRONT WILL PASS LATE NEXT WEEK. /77

&&

.FIRE...DRIER AIR BEHIND THE FRONT...COMBINED WITH WARM AFTERNOON
TEMPERATURES ON SUNDAY WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP
INTO THE LOWER 30S. DURATION REQUIRED FOR A RED FLAG WARNING ACROSS
THE NORTHWEST FLORIDA PANHANDLE IS UNCERTAIN AT THIS TIME...AND WILL
PASS ON TO THE DAY SHIFT IF A FIRE WEATHER WATCH MAY BE NEEDED.
SURFACE DEWPOINTS MODERATE THROUGH THE REMAINDER OF THE FORECAST
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      78  55  78  52 /  90  30  10  10
PENSACOLA   79  57  77  55 /  90  50  10  10
DESTIN      76  62  76  58 /  90  50  10  10
EVERGREEN   76  57  75  46 /  80  30  10  10
WAYNESBORO  71  50  75  47 /  80  20  10  10
CAMDEN      75  54  74  48 /  80  20  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675.
MS...NONE.

&&

/22
Hazardous weather outlook, Apr 30, 6:30 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SAT APR 30 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011130-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
630 AM CDT SAT APR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

AHEAD OF A COLD FRONT UNSTABLE AIRMASS WILL CONTINUE TO DOMINATE THE
AREA THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS EXPECTED THROUGH
THIS AFTERNOON.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS
AFTERNOON AS MODERATE SOUTHERLY FLOW CONTINUES AND COMBINES
WITH AN ENHANCED TIDAL RANGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...PATCHY FOG FORMING
OVERNIGHT MONDAY AND TUESDAY NIGHTS.

THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND
RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR
ACTIVATION TODAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 4:12 AM CDTSevere Thunderstorm WarningMOBChoctaw33 min
Apr 30, 4:30 AM CDTSevere Thunderstorm WarningMOBChoctaw45 min
Apr 30, 4:45 AM CDTSevere Thunderstorm WarningMOBChoctaw15 min
Apr 30, 5:02 AM CDTSevere Thunderstorm WarningMOBChoctaw, Washington43 min
Apr 30, 5:30 AM CDTSevere Thunderstorm WarningMOBClarke60 min
Apr 30, 5:47 AM CDTSevere Thunderstorm WarningMOBWashington43 min
Apr 30, 5:57 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile48 min
Apr 30, 6:03 AM CDTSevere Thunderstorm WarningMOBMonroe, Wilcox57 min
Apr 30, 6:30 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh60 min
Apr 30, 6:41 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile49 min
Apr 30, 7:01 AM CDTSevere Thunderstorm WarningMOBCrenshaw59 min
Apr 30, 7:19 AM CDTSevere Thunderstorm WarningMOBCovington56 min
Apr 30, 7:24 AM CDTSpecial Marine WarningMOB2 hr
Apr 30, 7:33 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile42 min
Apr 30, 7:37 AM CDTSpecial Marine WarningMOB23 min
Apr 30, 7:43 AM CDTSevere Thunderstorm WarningMOBEscambia47 min
Apr 30, 8:14 AM CDTFlash Flood WarningMOBBaldwin, Mobile91 min
Apr 30, 8:14 AM CDTSevere Thunderstorm WarningMOBCovington31 min
Apr 30, 8:31 AM CDTSpecial Marine WarningMOB59 min
Apr 30, 9:20 AM CDTSpecial Marine WarningMOB115 min
Apr 30, 9:31 AM CDTSpecial Marine WarningMOB59 min
Apr 30, 9:40 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile56 min
Apr 30, 9:50 AM CDTFlash Flood WarningMOBBaldwin, Mobile115 min
Apr 30, 10:26 AM CDTSpecial Marine WarningMOB64 min
Apr 30, 11:13 AM CDTSpecial Marine WarningMOB2 hr
Apr 30, 11:26 AM CDTSpecial Marine WarningMOB34 min

Nearby

Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.